Jump to content

Search the Community

Showing results for tags 'topiramate'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Success stories: Recovery from psychiatric drug withdrawal
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 4 results

  1. Hi there. I am female, 41 years old, married with an almost 18 year old. I was diagnosed in 2018 with anxiety, depression and BP2. After my diagnosis I started to see a Therapist and Psychiatrist regularly. I realized I have dealt with these mental health issues my whole life and figured medication would be my saving grace. I was wrong. They made me a zombie and I was constantly sleeping. I had a suicide attempt in late 2017 and that is what started my experience with medication. I was in-patient for 9 days and came home with an abundance of new medication (please see signature for meds). I thought this would be the right step in the right direction for me. I had another close call with suicide in late 2019 and was subsequently hospitalized for that as well. Fluctuating between depression, BP2, hypo mania and anxiety was exhausting. Husband and I decided we wanted to try for another baby so my OBGYN suggested certain drugs be out of my system, hence coming off of them. I had been wanting to stop my meds anyways because I was tired of feeling numb. Psychiatrist took me off of my Depakote cold Turkey on May 19, 2022 and I decided on June 22, 2022 to come off the rest except my Buspar. June 22, 2022 was the day my IUD came out so it was the best time to end my meds as well, against my Psychiatrists wishes. So far the withdrawals have been probably run-of-the-mill (i.e. insomnia, nightmares, headaches, irritability, sweating, dizziness, body aches). I’m taking it one day at a time and trying to rest as much as possible when I’m feeling awful (like right now, while I’m typing this).
  2. Hi everyone I'm 22 years old now. I suffered from bulimia, depression and generalized anxiety since the age of 17 and my family got me help when I was 18 after I failed my medical school exams due to my condition. I was put on several medications ( Alprazolam, Valproate, Lamotrigine, Fluoxetine) during the course of treatment. I come from a lower economic class country where psychiatric treatment is still considered a taboo and people hide it from others, the facilities available are not the best but its a work in progress. Most of the drugs I had to take, they helped me immensely and I had not much trouble tapering valproate, lamotrigine and alprazolam within a year since start of treatment. They helped me get through the second-sit of exams and after I passed I quit the first two within 2 weeks using ( 50-25-0%). Since I am in medical school I was well aware of addictive potential of benzodiazepine's, so I decided to taper alprazolam as well even though it helped my anxiety symptoms. I had panic attacks and palpitations again but I started working myself through therapy and regular exercise and sleep to ease my symptoms. For a regular person these things are a luxury of time, but if you suffer from a mental health problem you must consider a good sleep and exercise a necessity for the rest of your life and fit in other parts of your life with it, not the other way around. Around 19, I was only taking fluoxetine (20 mg ) and my symptoms got worse, as I often tried to taper it on my own ( I wanted to be off drugs asap). The doctors upped my dose instead of my concern of getting them off, and told me to take valproate, which I could take if I felt my symptoms weren't manageable as I told him I don't want to be back on meds. For four months I was on 40 mg dosage of fluoxetine and some days were quite bad and 2 years back I would've seen the doctor and he would have most likely upped my dosage again but this time I decided to be patient with myself on bad days, accepting them as part of recovery because on the good days, I didn't need any aid and slowly the ratio of good to bad days was improving. I found this blog and I started the brass monkey taper schedule with 4 weeks hold for fluoxetine, and I was done in 6 months. I had some side effects but with this method they were too mild to be cause a nuisance. I had dizziness, insomnia and weight gain (around 10 kgs) during the process. I am now drug-free for almost a year, and its lifestyle changes (diet, exercise, rest, filling my bucket before I pour from it to others, adequate rest ) that keep me going fresh and happy. I had failed attempts at tapering fluoxetine and every time I tried my symptoms became unbearable till I found this forum. I am incredibly grateful to this community and the stories that gave me strength to continue on my journey. To everyone reading this, be patient with yourself and don't compare your journey to others. Listen to your heart when it tells you NO, trust yourself to get through it and you will only see your strength in the hindsight. Love and Prayers.xx
  3. So let me introduce myself. I’m a male of 19 years old from Argentina. I discovered this forum through the Reddit’s Talk Therapy forum and I’ve been seeing some Peter Breegman videos that have very good explanations about the psychiatric drugs so I decided to do something about my situation. I was having a lot of severe symptoms of OCD and anxiety and I’m now diagnosed with depression and anxiety. The thing is that before being diagnosed psychologically I went to a neurologist because of my pediatrician because I was having so heavy headaches. The neurologist gave me these 2 meds thinking it was Post-COVID headache and it wasn’t. The doses changes are described in my signature section and as you can see I’m not taking any meds but while I was taking them my symptoms nor my headaches diminished and I was feeling like a zombie. Now that I’m off the meds I’m not like a zombie but I feel like my mind doesn’t function like before. I feel like my mind is less sharp and is like sticky. I’m still depressed having headaches and I think I’m still expieriencing withdrawal symptoms. Can you help me to fully detox my brain of these meds? Because I had no idea that it was bad to taper with that dose changes like you can see in my signature. Now I’m not taking them but I don’t know if I have to start taking them again, how to do it, etc. I wanna start therapy because I really need it but I think I can’t in this situation where my brain doesn’t function normally. Please help me if you can! Thanks for reading!
  4. I would appreciate assistance on tapering. My daughter is taking Zoloft 200 mg, Topiramate 25 mg (mood stabilizer), and Trazadone 50 mg (sleep aid). I have done extensive research trying to find which medication to start the tapering 10% method first, second and then third. I've not discovered any information on which one to start with and the sequence order. Would I start with the Zoloft first, the Topiramate second, and then Trazadone last? Or should I have her start with Topiramate first? What are your thoughts of tapering the Zoloft to 100 mg and then starting the Topiramate taper? Thank you in advance for your assistance.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy